Question about Vioxx

Discussion in 'Fibromyalgia Main Forum' started by suziieq, Feb 11, 2003.

  1. suziieq

    suziieq New Member

    Went to a new doc today and was given Vioxx......welllll....starting doing some research..maybe I shouldn't have...ha ha

    I am extremly sensitive to meds..the only things I take now are Motrin and tylenol. I hate trying new meds anymore and it scares me stiff. Well after looking up vioxx and finding that the lawyers are looking for users also I don't think I wanna even try it. Double the risk for heart attack and stroke and all the other stuff. Heck FM is not even an inflamatory diesese...what the heck are they thinking?

    I am in so darn much pain, but I would rather suffer the pain all the time than risk this junk. Does that make any sense to anyone?

    Sorry feel like I am rambling....probably am...lol

    Thanks for listening anyways

    Hugs
    Suziieq
  2. 1maqt

    1maqt New Member

    both my husband and I have tried the vioxx, he retained so much water I thought I was going to have to tqake him to the hosp, even his face was swollen.

    Then my doctor had me on it and i immediately started to retain water. Not just a little water either, my husband lost 20lbs in two days.No exercixe, he was on the pottie.

    Wish I could tell you some good news, but my expierience was not a good one!! Sorry

    ~1maqt~
  3. Mikie

    Mikie Moderator

    They make me sick, as does Ultram. For everyday pain, I don't think you can beat Motrin. For anything worse, I use Morphine. Opiods are the most effective meds for relieving high-level pain. The problem is that most docs are scared to death of addiction despite the fact that less than one percent of people with chronic pain become psychologically addicted to opiods.

    I didn't mess around with my PCP and rheumy. I saw a pain specialist and it's the best thing I ever did. It allowed me to function and find other non-narcotic ways to deal with pain like the Guai treatment and physical therapy. It appears now that Klonopin may have pain killing properties, so that may also be why my pain is so little now that I rarely have to take anything for it. Good luck.

    Love, Mikie
  4. 2girls

    2girls New Member

    I don't think Vioxx if effective for FM since docs say Fm is not inflammatory. Nonetheless my doc rx'd it and it irritated my stomache big time. Tried it for a week without improvement so obviously stopped taking it.

    rgds
    2girls
  5. debonlake

    debonlake New Member

    HI! Vioxx is notorious for increasing your blood pressure and causing some cardic problems. I was on it for a year and starting having shortness of breath, chest pain and high blood pressure. I am basically in pretty good health except for this DD and they knew right away that it was probably the cause for the blood pressure Most docs are more aware of that now , but it took alot of testing to figure out that it was probably the Vioxx that was causing the chest pain. I talked to a drug rep and he admitted that they are having more complaints all of the time. It worked great for my arthritic pain, but now I take Celebrex. Just wanted to let you know that there are problems and sometimes the docs arn't up to date on all of the drugs. I am a nurse and I have seen more patients having problems too. Deb
  6. Bellesmom

    Bellesmom New Member

    But after reading up on its side effects I am scared to death of it. The two times I tried to quit it the headache came back full force - we're talking a headache for almost 3 years now that is kept in the background by Vioxx and nothing else has worked. I have not taken any narcotic drugs but then my doctor doesn't really think there's anything wrong with me so he only gives me what he gets as samples from his drug companies.

    I would be interested in being on something not so life threatening!!! Very scary world, isn't it?

    Pam
  7. DebinMN

    DebinMN New Member

    io have been taking Viox 25mg 2/day for about 6 weeks. As soon as I started it I experienced swelling all over my body, which did go away (so, maybe I ate something?.

    Then about 2 weeks ago, I noticed that my legs and ankles were swelling some..went to the dr and was weighed..I gained 15 pounds in TWO WEEKS and over 35lbs since November ( NO, I am not PG or eating like a little piggy)!

    My doctor says oh no its not the Vioxx, keep taking it and also take this duiritic, Bumex, and you will be fine except for using the bathroom alot...On day 5 of the Bumex I stopped the Vioxx becuase I had gained another 4 lbs..and no increase in "potty breaks."

    Today is Day 7 of the Bumex, and Day 2 w/o the Vioxx...I feel so miserable, my head is pounding, and the excess water is all over my body, but mostly in my legs and feet which causes them to hurt so bad I can barely walk..and yet no change in weight or misery.

    I DO NOT ADVISE ANYONE TO TAKE THIS MEDICATION WITHOUT CAREFUL MONITORING OF YOUR BLOOD PRESSURE AND WATCHING OUT FOR EDEMA PROBLEMS.

    Frustrated in MN
    Deb
  8. suziieq

    suziieq New Member

    Thanks for all the input.....Vioxx is going on the self....I refuse to take anything that can possibly effect my heart or cardovascular system in this way. I smoke..thats my drug of choice...lol....anyways...I don't have any idea what shape my heart system is in and I am not gonna chance it. The pain is a way of life...I hate it...but at least while I am miserably most of the time I know it ain't gonna kill me....sorry may seem melodramatic but its the way I feel about it. I have had to many bad reactions in the past and the nearest hospital to me is 65 miles one way...not worh it.

    Thank again so much. You are all so helpful and just sharing sometimes gives a little relief.

    Suziieq
  9. pam_d

    pam_d New Member

    I continue to be amazed at the doctors who keep throwing more Vioxx at non-inflammatory conditions!!

    I'm sure there are exceptions, but most folks here who take Vioxx & find relief with it have more than just FM going on----so it may well help relieve an inflammatory process they have in addition to their FM. For those folks, it is probably a godsend.

    But if you just have FM & are sure you have no inflammation, I honestly can't imagine taking something with serious side effects-----but then, I'm like you, hyper-sensitive to meds....

    Hugs,
    Pam

  10. hope4

    hope4 New Member

    I've been taking Vioxx for a year now and I've gained 60 lbs. I have swelling in my legs arms face and thighs.I continue to have a high SED rate and the rheumy that I was seeing did not know why. I changed rhemys this week and I will certainly call him tomorrow about the possibility of the Vioxx causing the swelling in my body. I was never placed on a fluid pill and I've been just dealing with the fluid in my legs and feet and the pain that comes along with it. The Vioxx does help with the severe pain in my knees and I can tell a difference if I don't take it but I will certainly talk with the doctor about a replacement for it. I did not know about the side effect of this medicine.

    Thank you guys for the information, and thank you Suziieq for asking the question.